Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 60, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 2, 2022, 3:26 PM CDT. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2022, 3:26 PM CDT (20:26 UTC)
- Expired
- Oct 2, 2022, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 41 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 3:30 PM CDT | FLASH FLOOD | 2 Sse San Antonio, PR | EMERGENCY MANAGERS REPORTED THAT ROAD 694 WAS IMPASSABLE DUE TO HEAVY RAINFALL. |
| Oct 2, 3:30 PM CDT | FLASH FLOOD | 2 Wnw Rio Lajas, PR | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2 WNW RIO LAJAS. EMERGENCY MANAGERS REPORTED FLOODING ALONG SECTOR ESPINOSA IN HIGUILLAR. THE WATER MANAGED TO GET INSIDE THE HOUSES. |
| Oct 2, 3:30 PM CDT | FLASH FLOOD | 2 Wnw Rio Lajas, PR | EMERGENCY MANAGERS REPORTED FLOODING ALONG SECTOR ESPINOSA IN HIGUILLAR. THE WATER MANAGED TO GET INSIDE THE HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
063
WGCA52 TJSJ 022026
FFWSJU
PRC051-022130-
/O.NEW.TJSJ.FF.W.0060.221002T2026Z-221002T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
426 PM AST Sun Oct 2 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Dorado County in Puerto Rico...
* Until 530 PM AST.
* At 426 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
Emergency Managers reported flooding already occurring on Road #2
intersecting with Road 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1847 6632 1848 6630 1847 6628 1847 6620
1845 6623 1845 6626 1844 6626 1842 6626
1841 6626 1839 6625 1838 6627 1838 6630
1842 6630 1845 6632
FLASH FLOOD...RADAR INDICATED
$$
ERG/RAM1 follow-up statement
299
WGCA72 TJSJ 022121
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
521 PM AST Sun Oct 2 2022
PRC051-022131-
/O.EXP.TJSJ.FF.W.0060.000000T0000Z-221002T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-
521 PM AST Sun Oct 2 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM AST THIS AFTERNOON FOR
DORADO...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1847 6632 1848 6630 1847 6628 1847 6620
1845 6623 1845 6626 1844 6626 1842 6626
1841 6626 1839 6625 1838 6627 1838 6630
1842 6630 1845 6632
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 9:06 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Oct 2, 9:06 AM CDT, 6 hours 20 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1006 AM AST Sun Oct 2 2022 ...New UPDATE, AVIATION, MARINE... .UPDATE... No significant changes to the forecast or reasoning. Only a few showers persisted over the local waters and islands by mid-morning, and there is relatively limited cloud cover. As such, an earlier start to afternoon convection is expected compared to yesterday. Moisture remains over the region, with the 12Z upper air sounding showing precipitable water at 2.17 inches. The wind flow over the region is relatively light, remaining southeasterly to around 700 hPa, but then becoming more variable through the mid-levels. As such, showers are likely for the northwest and interior portions of Puerto Rico, and are expected to be generally slow moving. Locally high rainfall totals are possible. && .AVIATION... (12Z TAFS) Afternoon SHRA/TSRA focused on NW PR, with streamer in the east, incl the San Juan streamer. VCTS for TJBQ/TJSJ for 02/17-22Z; cannot rule out potential for brief MVFR or worse with these SHRA/TSRA. Otherwise, generally VFR conds expected for the next 24 hours. Winds SE at 8 to 12 knots, with sea breeze variations. Strong gusty winds poss near TSRA. Winds subside after sunset, becoming light. && .MARINE... Gentle to moderate winds will continue out of the southeast, which will maintain seas of 3 feet or less for most of the local waters, except 4 feet or less for the offshore Atlantic waters. Showers and isolated thunderstorms, especially near northwestern/western Puerto Rico in the afternoon, could result in gusty winds and locally deteriorated conditions. There is a moderate risk of rip currents for beaches of northern Puerto Rico. && .SYNOPSIS... Unsettled weather conditions will prevail across the islands, increasing the potential for showers and thunderstorms each day. A drying trend can be expected by the end of the workweek. Seas will remain below 5 feet for the next several days. && .SHORT TERM...Today through Tuesday... High pressure at upper levels north of Puerto Rico has pushed the Tropical Upper Tropospheric Trough (TUTT) to the west to the Windward Passage and greatly squeezed it in a east-west direction. The TUTT to the northeast, however is following the high and is now only about 900 miles east northeast of San Juan, Puerto Rico. The TUTT will continue to travel westward and will be about 600 miles northeast of Saint Croix by Tuesday night. It will not be close enough to have very much influence, however. The main influence will be the mid and upper level high pressure north of the forecast area. A surface high in the central Atlantic is ridging into the area and there is also a 700 mb high approaching the area and some moisture is wrapping around it. The next main feature will be a tropical wave that will enter the forecast area early Tuesday morning and cross the area during following 24 hours. Low level flow is southeast, but will turn briefly easterly early tonight before returning to southeast Monday afternoon. This will also coincide with a minor dip below 2 inches of the precipitable water. Otherwise precipitable water values will remain above 2 inches throughout the period and conditions will remain generally unstable. Urban and small stream flooding are expected each day, although the focus will be mostly in western Puerto Rico on Monday. Due to southerly flow and a little more sunshine today, warmer temperatures are expected on the northern coast today and a heat advisory has been issued for heat indices there pushing up to 108 to 111 degrees. && .LONG TERM...Wednesday through Monday... On Wednesday, near normal to above normal moisture content will still be present across the CWA. The proximity of another retrograding Tropical Upper Tropospheric Trough (TUTT) northeast of the local islands could interact with moisture availability to support wet and unstable weather conditions. Activity is not expected to be widespread, but could promote moderate to heavy rain in localized areas with the heaviest convection. Vieques, Culebra and the northern U.S. Virgin Islands could observe strong showers and thunderstorms developing over the local waters by being closer to the TUTT, with some moving offshore at times, mostly during early morning hours. Under an east southeast wind flow, the northwest quadrant of Puerto Rico would be the most affected in the afternoon as surface heating and local effects would enhance low-level convergence in that region. A fairly quick steering wind flow, as indicated by model soundings, could aid in streamers developing downwind of the smaller islands and from central mountainous region such as El Yunque, possibly affecting the San Juan Metropolitan area. This will result in some regions experiencing ponding of water in roadways and in poorly drained areas with the possibility of localized urban and small stream flooding. Both GFS and ECMWF are now more aligned in presenting a slightly drying trend by Thursday and Friday. However, the TUTT will continue to move closer to the northeastern Caribbean during this time frame which could enhance bursts of convective activity at times, especially each afternoon across western portions of Puerto Rico. Latest ECMWF model solution also trended towards GFS with the TUTT crossing the local islands through the weekend. This will enhance cold air advection at mid-levels with weather conditions aloft becoming more conducive for deep convective development. Both models show the tropical wave, currently close to 45W, interacting with the TUTT, but now with a delayed arrival time into the region. Therefore, high uncertainty still persists for the latter part of the long-term forecast. Nevertheless, it seems that a very moist and unstable weather environment across the forecast area could unfold by next weekend into early next week elevating the potential for widespread convection and heavy rainfall. && .AVIATION... (06Z TAFS) LLVL flow from SE at arnd 10 knots today, bcmg by 02/22Z ESE less than 10 kt. Areas of RA across srn PR with TSRA E of TJPS. Mtn obscurations and MVFR conds. Aft 02/16Z sct SHRA/TSRA to dvlp across the rest of PR with isold SHRA arnd the USVI. TSRA to last byd 02/22Z ovr the lcl waters. Max winds SE-SW less than 25 kt BLO FL540. && .MARINE...Gentle to moderate winds will continue, with seas at 5 feet or less for the next few days. For the beaches, there is a moderate rip current risk for the northern beaches of Puerto Rico. Elsewhere, a low rip current risk can be expected. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Heat Advisory until 4 PM AST this afternoon for PRZ001-005-008. VI...None. && SHORT TERM/AVIATION...CRS LONG TERM....CAM PUBLIC...ICP
Hazardous weather outlook, Oct 2, 4:52 AM CDT, 10 hours 34 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 354 AM AST domingo 2 de octubre de 2022 AMZ710>745-PRZ001>013-030800- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 354 AM AST domingo 2 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas de aisladas a dispersas son posibles. Planifique para detener todas las actividades al aire libre y moverse a refugios. .Lluvia excesiva...Inundaciones de areas urbanas, carreteras, riachuelos, y cruces. Inundaciones repentinas aisladas son posibles. .Calor excesivo...Indices de calor entre 108-111 grados a traves de areas de poca elevacion en el norte de Puerto Rico. Agotamiento por calor es posible por exposiciones prolongadas. Golpe de calor es posible. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas rompientes particularmente desde Aguada hasta Fajardo y Culebra. .DIAS DOS HASTA EL SIETE...lunes a sabado Existe un riesgo elevado de calor excesivo en elevaciones bajas de la costa norte central el lunes. Existe un riesgo elevado de lluvia excesiva para el lunes hasta el miercoles y viernes para el norte de la Cordillera Central en Puerto Rico. Se esperan tronadas aisladas cada dia. Vientos podrian exceder los 17 nudos en las aguas mar afuera del Caribe el jueves. Existe un riesgo moderado de corrientes marinas durante el periodo excepto el lunes. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores. AMZ715-725-VIZ001-002-030800- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 354 AM AST domingo 2 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas de aisladas a dispersas son posibles. Este atento a las tronadas en su area y preparese para refugiarse. .Lluvia excesiva...Acumulaciones de agua en carreteras y en areas de drenaje deficiente. Inundaciones en areas urbanas y en cunetas son posibles. .Calor excesivo...Indices de calor entre 102-107 grados a traves de areas de poca elevacion en Santa Cruz. Agotamiento por calor es posible por exposiciones prolongadas. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas rompientes particularmente esta noche. .DIAS DOS HASTA EL SIETE...lunes a sabado Existe un riesgo limitado de calor excesivo cada dia en areas de poca elevacion en Santa Cruz. Existe un riesgo limitado de lluvia excesiva el el lunes y un riesgo elevado el martes. Tronadas acompanaran las lluvias el lunes y el martes. Existe un riesgo moderado de corrientes marinas el lunes, jueves y el viernes. Existe un riesgo alto de corrientes marinas para Santa Cruz el sabado. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores.
In the hours before
Special weather statement, Oct 2, 1:05 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service San Juan PR
205 PM AST Sun Oct 2 2022
PRZ005-006-008>010-021845-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Central Interior PR-Western Interior PR-
205 PM AST Sun Oct 2 2022
...Strong thunderstorms will impact portions of Lares, Florida, San
Sebastian, Arecibo, Isabela, Moca, Quebradillas, Anasco, Camuy,
Barceloneta, Jayuya, Ciales, Hatillo, Utuado and Aguadilla
Municipalities through 245 PM AST...
At 202 PM AST, strong thunderstorms were over northwestern Puerto
Rico, with one near Florida, and another near northwestern Lares
and southwestern Camuy, moving northwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Arecibo, Quebradillas, San Sebastian, Isabela, Florida, Utuado,
Lares, Hatillo, Camuy, Aceitunas, La Alianza, Rafael Capo, Bajadero,
Hato Arriba, Rafael Gonzalez, Animas, Carrizales, Cacao, Mora and
Sabana Hoyos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1848 6692 1849 6679 1847 6674 1847 6670
1848 6670 1850 6664 1849 6661 1832 6654
1824 6664 1830 6705 1851 6713 1852 6704
TIME...MOT...LOC 1802Z 138DEG 7KT 1836 6663
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRSSpecial weather statement, Oct 2, 1:10 PM CDT, 2 hours 16 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
205 PM AST domingo 2 de octubre de 2022
...Tronadas fuertes impactaran sectores de Lares, Florida, San
Sebastian, Arecibo, Isabela, Moca, Quebradillas, Anasco, Camuy,
Barceloneta, Jayuya, Ciales, Hatillo, Utuado y Aguadilla hasta las
245 PM AST...
A las 202 PM AST, el radar Doppler indico tronadas fuertes capaces
sobre el noroeste de Puerto RIco, una cerca de Florida y la otra en
el noroeste de Lares y el suroeste de Camuy, moviendose hacia el
noroeste a 10 mph.
PELIGROS...Vientos de hasta 40 mph, rayos frecuentes y lluvia fuerte.
FUENTE...Radar.
IMPACTOS...Espere danos menores a las ramas de arboles, objetos no
asegurados que pudieran ser arrastrados por los vientos.
Lluvias fuertes podrian causar inundaciones temporales en
carreteras especialmente a traves de areas de pobre drenaje.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Si puede escuchar un trueno, significa que se
encuentra lo suficientemente cerca como para que le azote un rayo.
Los conductores deben reducir la velocidad y estar preparados para
una posible perdida de control debido al hidroplaneo.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...40 MPH
CRS/ERGSpecial weather statement, Oct 2, 1:46 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service San Juan PR
246 PM AST Sun Oct 2 2022
PRZ005-006-008>010-022015-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Central Interior PR-Western Interior PR-
246 PM AST Sun Oct 2 2022
...A strong thunderstorm will impact portions of Las Marias, Lares,
Florida, Morovis, Vega Alta, San Sebastian, Arecibo, Adjuntas,
Isabela, Moca, Quebradillas, Anasco, Vega Baja, Camuy, Barceloneta,
Jayuya, Ciales, Hatillo, Utuado, Manati, Aguada and Aguadilla
Municipalities through 415 PM AST...
At 244 PM AST, strong thunderstorms were over northwestern Puerto
Rico. Storms are expected to regenerate across the area.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Arecibo, Aguadilla, Aguada, Moca, Quebradillas, San Sebastian,
Isabela, Florida, Manati, Utuado, Vega Baja, Barceloneta, Lares,
Hatillo, Camuy, Pajonal, Aceitunas, Caban, La Alianza and Coto Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1848 6692 1849 6679 1847 6674 1850 6664
1847 6648 1849 6642 1848 6634 1827 6655
1824 6681 1829 6710 1837 6723 1842 6716
1849 6717 1852 6710 1852 6704
TIME...MOT...LOC 1844Z 138DEG 7KT 1837 6679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRSSpecial weather statement, Oct 2, 1:50 PM CDT, 1 hour 36 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
246 PM AST domingo 2 de octubre de 2022
...Tronadas fuertes impactaran sectores de Las Marias, Lares,
Florida, Morovis, Vega Alta, San Sebastian, Arecibo, Adjuntas,
Isabela, Moca, Quebradillas, Anasco, Vega Baja, Camuy, Barceloneta,
Jayuya, Ciales, Hatillo, Utuado, Manati, Aguada y Aguadilla hasta
las 415 PM AST...
A las 244 PM AST, el radar Doppler indico tronadas fuertes sobre el
noroeste de Puerto Rico. Estas tronadas pueden regenerarse a traves
del area.
PELIGROS...Vientos de hasta 40 mph, rayos frecuentes y lluvia fuerte.
FUENTE...Radar.
IMPACTOS...Espere danos menores a las ramas de arboles, objetos no
asegurados que pudieran ser arrastrados por los vientos.
Lluvias fuertes podrian causar inundaciones temporales en
carreteras especialmente a traves de areas de pobre drenaje.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Si puede escuchar un trueno, significa que se
encuentra lo suficientemente cerca como para que le azote un rayo.
Los conductores deben reducir la velocidad y estar preparados para
una posible perdida de control debido al hidroplaneo.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...40 MPH
CRS/ERGLocal storm report, Oct 2, 3:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST SUN OCT 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 1 WNW RIO LAJAS 18.41N 66.28W
10/02/2022 DORADO PR PUBLIC
AN EX-EMPLOYEE OF THE NWS CALLED TO INFORM
FLOODING IN ROAD #2, INTERSECTION WITH ROAD
142 IN DORADO, WITH THREE CARS AFFECTED BY
THE FLOODING.
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:58 AM CDT | Heat Advisory | JSJ | 12 hr | |
| Oct 2, 1:05 PM CDT | Special Weather Statement | JSJ | 40 min | |
| Oct 2, 1:46 PM CDT | Special Weather Statement | JSJ | 89 min | |
| Oct 2, 2:31 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Oct 2, 3:08 PM CDT | Special Marine Warning | JSJ | 37 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.